Alert archive / Maine / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 90, NWS Caribou, ME

July 23, 2011Aroostook County, Penobscot County, Piscataquis County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 23, 2011, 4:40 PM EDT for Aroostook County, Penobscot County, Piscataquis County, Maine. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2011, 4:40 PM EDT (20:40 UTC)
Expired
Jul 23, 2011, 5:45 PM EDT
In force
65 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME

The radar

The Caribou radar (KCBW), 16 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:40 PM EDTTSTM WND DMGWestfield, METREES DOWN ON TOMPKINS RD...MILLER RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:18 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS51 KCAR 232040
SVRCAR
MEC003-019-021-232145-
/O.NEW.KCAR.SV.W.0090.110723T2040Z-110723T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
440 PM EDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
  THIS INCLUDES THE CITY OF PATTEN...
  NORTHEASTERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
  SOUTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
  THIS INCLUDES THE CITY OF HOULTON...

* UNTIL 545 PM EDT

* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHEAST OF MARS HILL TO 6 MILES NORTHWEST
  OF MOOSEHORN CROSSING...OR ALONG A LINE EXTENDING FROM 11 MILES
  SOUTH OF FORT FAIRFIELD TO 28 MILES NORTH OF BAXTER ST PARK...AND
  MOVING SOUTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRIDGEWATER...SHIN POND...SMYRNA MILLS...ISLAND FALLS...HODGDON...
  SHERMAN STATION...SHERMAN...HAYNESVILLE...EAST MILLINOCKET AND
  MEDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN MAINE.

&&

LAT...LON 4588 6779 4584 6775 4580 6779 4572 6778
      4553 6861 4643 6898 4666 6778 4594 6777
      4593 6774
TIME...MOT...LOC 2040Z 337DEG 43KT 4656 6777 4638 6882

$$

HASTINGS
2 follow-up statements
702 
WWUS51 KCAR 232121
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
521 PM EDT SAT JUL 23 2011

MEC003-019-021-232145-
/O.CON.KCAR.SV.W.0090.000000T0000Z-110723T2145Z/
PISCATAQUIS ME-AROOSTOOK ME-PENOBSCOT ME-
521 PM EDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL PENOBSCOT...SOUTHEASTERN AROOSTOOK AND NORTHEASTERN
PISCATAQUIS COUNTIES...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF BRIDGEWATER
TO 7 MILES NORTH OF SHIN POND...OR ALONG A LINE EXTENDING FROM 24
MILES NORTHEAST OF HOULTON TO 15 MILES NORTH OF PATTEN...MOVING EAST
AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STACYVILLE...MONTICELLO...SHERMAN STATION...SHERMAN...CRYSTAL...
BENEDICTA...DUDLEY...ISLAND FALLS...SILVER RIDGE...MONARDA...
LITTLETON...DYER BROOK...SMYRNA MILLS...OAKFIELD...LUDLOW...ORIENT...
NORTH AMITY...NEW LIMERICK...LINNEUS...HODGDON...HAYNESVILLE AND CARY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN MAINE.

&&

LAT...LON 4588 6779 4584 6775 4580 6779 4572 6778
      4574 6870 4643 6898 4666 6779 4594 6777
      4593 6774
TIME...MOT...LOC 2121Z 283DEG 49KT 4642 6753 4619 6848

$$

HASTINGS
828 
WWUS51 KCAR 232145
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
545 PM EDT SAT JUL 23 2011

MEC003-019-021-232154-
/O.EXP.KCAR.SV.W.0090.000000T0000Z-110723T2145Z/
PISCATAQUIS ME-AROOSTOOK ME-PENOBSCOT ME-
545 PM EDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PENOBSCOT...
SOUTHEASTERN AROOSTOOK AND NORTHEASTERN PISCATAQUIS COUNTIES WILL
EXPIRE AT 545 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LEVELS...SO THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...SHOWERS 
AND THUNDERSTORMS WILL STILL BE CAPABLE OF PRODUCING GUSTY WINDS AND 
HEAVY RAIN THROUGH EARLY EVENING. 

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN MAINE.

LAT...LON 4588 6779 4584 6775 4580 6779 4572 6778
      4574 6870 4643 6898 4666 6779 4594 6777
      4593 6774
TIME...MOT...LOC 2144Z 283DEG 49KT 4635 6708 4612 6803

$$

HASTINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:46 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 23, 1:46 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
146 PM EDT SAT JUL 23 2011

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON AND EVENING
THEN MOVE EAST EARLY TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE
REGION SUNDAY AND THEN MOVE EAST ON MONDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
LOW PRESSURE TRACKING NORTH OF MAINE WILL DRAW A COLD FRONT
ACROSS THE REGION THROUGH THE LATE AFTERNOON AND EVENING HOURS.
SHOWERS/THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE
FRONT...WITH THE BEST CHANCES ACROSS NORTHERN AREAS. MODELS
INDICATE A MID LEVEL JET CROSSING THE REGION ALONG WITH THE FRONT.
EXPECT STRONG...TO POSSIBLY SEVERE...THUNDERSTORMS COULD OCCUR
ACROSS NORTHERN PORTIONS OF THE FORECAST AREA LATER THIS AFTERNOON
AND EVENING. THE STRONG MID LEVEL JET WILL SUPPORT THE RISK OF
STRONG WINDS ALONG WITH HAIL AND HEAVY RAIN. WITH LESSER
SUPPORT...EXPECT ONLY ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE
DOWNEAST LATER THIS AFTERNOON AND EVENING.

ORIGINAL DISCUSSION...
EXPECT WINDS TO BECOME NORTHWEST WITH THE PASSAGE OF THE FRONT
WITH MUCH DRIER AND LESS HUMID AIR EXPECTED TO OVERSPREAD THE
REGION TONIGHT. LOW TEMPERATURES TONIGHT WILL BE MUCH COOLER THAN
THE LAST FEW NIGHTS. LOWS ACROSS THE NORTH WILL RANGE FROM THE
UPPER 40S TO LOWER 50S NORTH AND MID 50S TO AROUND 60 DOWNEAST.
&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
STRONG SFC COLD FRONT WILL BE S AND E OF THE FA AT THE START OF
THE SHORT TERM PD SUN AM W/ MUCH OF THE FA UNDER A BRISK NW FLOW
OF COOLER AND MUCH LESS HUMID AIR. TEMPS SHOULD REACH THE LOWER TO
MID 70S N AND UPPER 70S INTERIOR DOWNEAST W/ TDS TO FALL BACK INTO
THE MID TO UPPER 40S MOST AREAS BY LATER SUN AFTN. EXPECT MOSTLY
SUNNY SKIES MOST AREAS W/ SOME SC LEADING TO POSSIBLE P/C SKIES
NRN AREAS. A LARGE RIDGE OF CANADIAN HIGH PRES WILL CREST THE AREA
LATER SUN NIGHT THEN MOVE E OF THE FA ON MON ALLOWING A SRLY FLOW
OF SOMEWHAT WARMER AND MORE HUMID AIR TO BEGIN WORKING BACK INTO
THE AREA. STILL NOT BAD THO W/ HIGH TEMPS EXPECTED TO REACH THE
MID TO UPPER 70S N AND LOWER 80S INTERIOR DOWNEAST W/ TDS CREEPING
BACK INTO THE LOWER TO MID 50S. SOME SHOWERS POSSIBLE WRN AREAS
MON AFTN AS THE NEXT WX SYSTEM APPROACHES FROM THE W.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE NEXT WX SYSTEM EXPECTED TO AFFECT THE FA WILL GRADUALLY MOVE
INTO THE AREA MON NIGHT AND SLOWLY CROSS THE FA ON TUE. THIS TROF
OF LOW PRES/WEAK COLD FRONT WILL BE PRECEDED BY INCREASINGLY MORE
HUMID AIR AND WILL BE ACCOMPANIED BY ANOTHER ROUND OF SHOWERS AND
POSSIBLE TSTMS...ESPECIALLY TUE AFTN...BEFORE THIS SYSTEM FINALLY
SHIFTS E OF THE FA TUE NIGHT. EXPECT A WARM BUT SLIGHTLY LESS
HUMID DAY ON WED AS A WEAK RIDGE OF HIGH PRES FOLLOWS FOR WED. THE
NEXT WX SYSTEM IS THEN EXPECTED TO APPROACH LATE WEEK W/
INCREASINGLY WARM AND MORE HUMID AIR TO RETURN ONCE AGAIN AS WELL
AS INCREASING CHANCES FOR SHOWERS AND TSTMS...
&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: GENERALLY VFR CONDITIONS ARE EXPECTED ACROSS THE REGION
THIS AFTERNOON THROUGH THE EVENING. HOWEVER...LOCALIZED MVFR/IFR
CONDITIONS COULD OCCUR WITH ANY THUNDERSTORMS IN ADVANCE OF A
COLD FRONT CROSSING THE REGION. ANY THUNDERSTORMS COULD ALSO
PRODUCE LOCALLY STRONG WINDS...HAIL AND HEAVY RAIN. VFR CONDITIONS
ARE EXPECTED IN THE WAKE OF THE COLD FRONT TONIGHT THROUGH SUNDAY.

SHORT TERM: MAINLY VFR CONDS EXPECTED W/ THE EXCEPTION OF SOME
PATCHY LATE NIGHT EARLY AM FOG POSSIBLE.
&&

.MARINE...
NEAR TERM: WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS THIS AFTERNOON THROUGH TONIGHT.

SHORT TERM: WINDS/SEAS EXPECTED TO REMAIN BLO SCA LEVELS THRU THE PD.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...DUDA/NORCROSS
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...DUDA/NORCROSS
MARINE...DUDA/KHW/NORCROSS
Hazardous weather outlook, Jul 23, 3:51 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
351 PM EDT SAT JUL 23 2011

MEZ001-002-006-241200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-SOUTHEAST AROOSTOOK-
351 PM EDT SAT JUL 23 2011

...SEVERE THUNDERSTORM WATCH 678 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SEVERE WEATHER REPORTS WILL BE NEEDED.

MEZ003>005-010-011-015>017-029>032-241200-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
351 PM EDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE AFTERNOON AND EARLY TONIGHT. THE GREATEST THREAT
FOR SEVERE STORMS WILL BE ACROSS NORTHERN PORTIONS OF THE REGION.
STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE THREATS
ALONG WITH HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SEVERE WEATHER REPORTS WILL BE NEEDED.

ANZ050>052-241200-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
351 PM EDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORCROSS

In the hours before

Local storm report, Jul 23, 3:18 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
318 PM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             STOCKHOLM               47.04N 68.14W
07/22/2011  E1.75 INCH       AROOSTOOK          ME   CO-OP OBSERVER

0720 PM     HAIL             2 W STOCKHOLM           47.04N 68.18W
07/22/2011  E1.75 INCH       AROOSTOOK          ME   UNKNOWN

0720 PM     TSTM WND DMG     2 W STOCKHOLM           47.04N 68.18W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            TREES DOWN ON MOOSE RUN ROAD

0730 PM     TSTM WND DMG     ASHLAND                 46.63N 68.41W
07/22/2011                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN

0736 PM     TSTM WND GST     CARIBOU                 46.86N 68.01W
07/22/2011  M75.00 MPH       AROOSTOOK          ME   OFFICIAL NWS OBS

0739 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            TREE DOWN

0739 PM     TSTM WND DMG     ASHLAND                 46.63N 68.41W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            MANY TREES DOWN

0739 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            TREE DOWN

0740 PM     TSTM WND DMG     4 NNW NEW SWEDEN        47.00N 68.15W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            1 LARGE TREE DOWN ON WEST ROAD...NUMEROUS TREES DOWN ON
            HEDMAN RD

0745 PM     FLASH FLOOD      CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            FLOODING ON SOUTH MAIN STREET

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            TRAILER LIFTED OFF ITS FOUNDATION - GRIMES ROAD.

0745 PM     TSTM WND DMG     ASHLAND                 46.63N 68.41W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            GARAGE MOVED APPROXIMATELY 8-10 FEET OF ITS FOUNDATION.

0745 PM     FLASH FLOOD      CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            FLOODING ON GRIMES ROAD

0745 PM     FLASH FLOOD      CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            FLOODING ON FENDERSTON STREET

0745 PM     TSTM WND DMG     2 NNE CARIBOU           46.89N 68.00W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            MANY TREES DOWN...EST WND GUSTS 65KTS OR GREATER...PWR
            LINES RIPPED OFF HOUSE...CULVERT OVR FLOWING WATER
            RUNNING ACROSS ROAD. EST 2 INCHES OF RAIN IN 20 MINUTES.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   OTHER FEDERAL

            GRIMES RD...ALBAIR RD...PORTIONS OF US RTE 1...AND POWERS
            RD CLOSED DUE TO NUMEROUS TREES ACROSS ROAD. POWER LINES
            DOWN.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            UTILITY POLES DOWN ON SOUTH MAIN ST.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            OAK TREE SPLIT...LOMBARD ST.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            3 LARGE TREES DOWN.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            TREES UPROOTED, 2-3 FOOT DIAMETER TREE SNAPPED IN HALF -
            RIVER RD.

0800 PM     TSTM WND DMG     FORT FAIRFIELD          46.77N 67.83W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DOWN ALL OVER TOWN

0800 PM     DOWNBURST        CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DOWN WASHBURN RD

0800 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN RIVER RD

0800 PM     TSTM WND DMG     NEW SWEDEN              46.94N 68.12W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            5 TREES DOWN UP ROOTED

0827 PM     TSTM WND DMG     4 NW MONTICELLO         46.35N 67.90W
07/22/2011                   AROOSTOOK          ME   FIRE DEPT/RESCUE

            LIGHTNING STRIKE AND WIND...TREE DOWN OVER CAMP SITE 4
            INJURED. NOT LIFE THREATING.

&&

MWALKER
Local storm report, Jul 23, 4:38 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
438 PM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND DMG     FORT KENT               47.26N 68.59W
07/23/2011                   AROOSTOOK          ME   UNKNOWN

            GUTTERS TORN OFF HOUSE...STREET SIGNS KNOCKED OVER.

0428 PM     TSTM WND DMG     SAINT AGATHA            47.24N 68.31W
07/23/2011                   AROOSTOOK          ME   UNKNOWN

            TREES DOWN...DOCK WITH BOATS OVER TURNED

0428 PM     TSTM WND DMG     WASHBURN                46.79N 68.16W
07/23/2011                   AROOSTOOK          ME   UNKNOWN

            TREE DOWN

0428 PM     TSTM WND DMG     6 SSE NEWPORT           44.76N 69.23W
07/23/2011                   PENOBSCOT          ME   TRAINED SPOTTER

            TREE DOWN

&&

RICHARDN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:08 PM EDTTornado WarningCARAroostook37 min
Jul 23, 1:30 AM EDTSevere Thunderstorm WarningCARAroostook28 min
Jul 23, 3:25 PM EDTSevere Thunderstorm WarningCARAroostook50 min
Jul 23, 3:29 PM EDTSevere Thunderstorm WarningCARAroostook61 min
Jul 23, 4:02 PM EDTSevere Thunderstorm WarningCARAroostook43 min
Jul 23, 4:08 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis, Somerset67 min

Nearby

Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.